Nursing 101: Interval between 2 different inhalers?
- 0Dec 16, '08 by jaxnRNwow! this seems like a very simple question but sometimes the fine details are not clearly recalled. especially when you get to be as old as i am.
i have a question regarding inhalers. what is the proper time interval wo wait between giving two different inhalers? i remember learning 5 minutes but is this wrong? has it changed?
thank you for your kind responses. i feel like this is something i should just know. but in teaching a new nurse, i want to get it absolutely right.
- 0Dec 16, '08 by lpnfloridaI hope someone has the exact answer, I usually first ask my patient how long do they wait at home between use of two inhalers both scheduled for the same time. Many of them tell 5-10 min, some have said they wait an hour.
For my daughter. It does not say on his how long to wait in between. So I have simply reminded her one is as needed for so called attacks and the other one is scheduled twice a day therefore there should not be a reason to use them at the same time.
I look forward to an exact answer.
- 2Dec 16, '08 by iteachobGive the beta adrenergic (such as Proventil) first. Wait about 5 minutes. This allows the drug to open the airways allowing for better distribution of the glucocorticoid (Vanceril, Beclovent), which would follow.
Use a spacer, and remember to rinse the mouth after the corticosteroid.
- 0Sep 12, '10 by nj2ncgalHi I am currently in my first year of nursing school and I found in my Pharmacology book under principles of drug administration correct use of metered-dose inhaler that if a second dose is required wait 1-2 minutes and repeat procedure, if a glucocorticoid inhalant is to be used with a bronchodilator wait 5 minutes before using the inhaler containing the steroid. This is to allow enough time for the bronchodilator to sufficiently open the airways for better absorption of the other medicine.
P.S. I realize this answer is a couple of years after the question has been posted but I thought it may be useful to another looking up the same question.